MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 196-4J
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of (b)(6) 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
The distal end of the y-adaptor broke when intubating the device into the patient's nasal cavity; the device broke at the tip and was reported to still be in the patient's nose.The catheter had been in use for 48 hours; there was no reported injury.Additional information received on (b)(6) 2023 reported, the closed suction catheter (csc) had been in use since (b)(6) 2023; however, the affected y-adapter (3.0), with 3.0mm microcuff, had been in use since (b)(6) 2023 (over 2 weeks); the csc as well as the microcuff were used nasally.It was additionally reported, when the y-adapter broke the broken tip dropped onto the patient¿s face and did not enter the patient¿s body (as was previously reported).It was noted, "there was no effect on the patient".
 
Additional Manufacturer Narrative
A 3.0 size adapter was returned for evaluation, which was attached onto the peep seal area of the closed suction catheter, no other components were returned.Visual examination of the device revealed the tip of the adapter had detached away from the 3.0mm y-adapter; the bond of the y-adapter tip was intact, and there was evidence of bonded components between the body and tip of the y-adapter.The area of breakage was examined and it exhibited jagged edges around the breaking point; cracks at the top portion of the adapter body were also observed.Testing: the failure mode was replicated with an intentional break after the component was reassembled.The reported event could be confirmed as reported; however, the root cause is undetermined.All information reasonably known as of 14 mar 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
All information reasonably known as of (b)(6) 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD CLOSED SUCTION SYSTEM
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key17923842
Report Number8030647-2023-00118
Device Sequence Number11465800
Product Code BSY
UDI-Device Identifier20609038993144
UDI-Public(01)20609038993144(240)109931403(17)271031(10)30229899
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number196-4J
Device Catalogue Number196-4J
Device Lot Number30229899
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer03/12/2024
07/29/2024
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date03/19/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 MO
Patient SexMale
Patient Weight5 KG